California, 2005

Wildfire in California, August 26 to 31, 2005

August 26 to 31, 2005 · NWS SGX · 1 event in 1 county or zone

1 wildfire, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before the first event at Aug 26, 7:39 PM PST, 1 hour 1 minute earlier.

Area forecast discussion, Aug 26, 7:39 PM PST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
839 PM PDT FRI AUG 26 2005

.SYNOPSIS...HIGH PRESSURE OVER SOUTHERN CALIFORNIA WILL BRING HOT
WEATHER THROUGH THE WEEKEND WITH ONLY PATCHY LATE NIGHT AND EARLY
MORNING FOG NEAR THE COAST. SOME COOLING IS EXPECTED MONDAY NEAR
THE COAST...SPREADING FARTHER INLAND BY MIDWEEK AS A TROUGH OF LOW
PRESSURE DEVELOPS ALOFT. A DEEPENING MARINE LAYER WILL ALSO BRING
MORE EXTENSIVE NIGHT AND MORNING COASTAL LOW CLOUDS.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

ANOTHER HOT DAY ACROSS SW CA WITH A FEW RECORDS LOGGED.
CONSIDERABLE CUMULUS DEVELOPED OVER THE MOUNTAINS AND IN THE
NORTHERN DESERTS WITH AN ISOLATED SHOWER OR TWO...OTHERWISE DRY AND
SUNNY. THE 00Z MIRAMAR SOUNDING LOOKS SIMILAR TO YESTERDAY EVENING
EXCEPT MUCH LESS WIND BELOW 25K FT. NO MARINE STRATUS IN SIGHT.

ONSHORE GRADIENTS WERE A BIT STRONGER TODAY BUT DID LITTLE TO LIMIT
MAX TEMPS...EVEN NEAR THE COAST. ACCORDING TO THE MODELS THE UPPER
HIGH SHOULD HAVE REACHED MAX INTENSITY AND WILL MAINTAIN NEAR THAT
STRENGTH THROUGH SUN...EXCEPT WITH THE CENTER SHIFTED A BIT FARTHER
NW NEAR PT CONCEPTION. THE KEY TO ANY TEMP CHANGE WILL BE THE
INCREASING ONSHORE FLOW TO THE THERMAL LOW OVER THE DESERTS. IT
LOOKS LIKE IT WILL BE INCREASING ON SUN...WHICH MAY HELP TO BRING
BACK A SHALLOW MARINE LAYER TO THE COAST. THE FORECAST WILL REFLECT
THIS WITH LOWER MAX TEMPS ALONG THE COAST THEN. ELSEWHERE CONTINUED
SEASONALLY HOT.

THE HIGH WEAKENS SLIGHTLY MON...BUT MOVES LITTLE. AGAIN THE KEY TO
COOLING IS THE INCREASING ONSHORE FLOW AND POSSIBLE CATALINA EDDY AS
A RESULT OF A DEVELOPING SURFACE LOW OVER DEATH VALLEY. THE HIGH IS
FINALLY FORECAST TO GIVE WAY TO A DEVELOPING LONG WAVE TROUGH TO THE
NORTH TUE AND WED FOR FURTHER COOLING...ESPECIALLY INLAND. THERE IS
SOME INDICATION OF THE HIGH TRYING TO BUILD BACK OVER THE AREA LATE
NEXT WEEK. CONTINUED DRY.

A ZONE FORECAST UPDATE WAS ISSUED EARLIER AT 820.

&&

.AVIATION...
MARINE LAYER REMAINS SUPPRESSED UNDER STRONG HIGH PRESSURE ALOFT.
THERE WERE JUST A FEW PATCHES OF LOW STRATUS/FOG NEAR SAN DIEGO
COUNTY BEACHES EARLY THIS MORN AND EXPECT THIS TO REPEAT EARLY SAT.
SCATTERED STRATUS NEAR SAN/CRQ MAINLY 10-16Z WITH BASES AND TOPS
BELOW 600 FT MSL. OTHERWISE PRIMARILY VFR AROUND THE REGION EXCEPT
FOR LOCAL MVFR VISIBILITY RESTRICTIONS SAT MORN FROM 12-18Z DUE TO
HAZE AND SMOKE.

OVER HIER ELEVATIONS OF SAN DIEGO MTS...EXPECT SCATTERED CUMULUS ON
SAT AFTN WITH CLOUD BASES AROUND 8000 FT MSL. NO THUNDERSTORMS
EXPECTED DUE TO SUBSIDENCE AND SLIGHTLY DRIER AIRMASS.

FOR FURTHER DETAILS AND UPDATES SEE TAFS AND TWB432.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX.

&&

PUBLIC...JAD
AVIATION...LAVIS

NATIONAL WEATHER SERVICE SAN DIEGO IS ON THE INTERNET AT

WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Aug 26, 3:00 PM PST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PDT FRI AUG 26 2005

CAZ042-043-048-050-055-056-057-058-060-061-062-271200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 PM PDT FRI AUG 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.

HIGH PRESSURE WILL BRING HOT WEATHER TO ALL AREAS OF SOUTHWEST
CALIFORNIA EXCEPT THE IMMEDIATE COAST THIS WEEKEND. HIGHS WILL
RANGE FROM THE 70S AND 80S AT THE COAST...TO THE LOWER 90S JUST
INLAND...TO WELL ABOVE 100 IN THE INLAND VALLEYS AND DESERTS. PEOPLE
SPENDING TIME OUTSIDE SHOULD TAKE PRECAUTIONS TO FIGHT THE EFFECTS
OF THE HEAT. SLOW DOWN AND DRINK PLENTY OF WATER. IT WILL GRADUALLY
COOL MONDAY THROUGH WEDNESDAY AS A TROUGH OF LOW PRESSURE DEVELOPS
ALONG THE WEST COAST EARLY NEXT WEEK.

.DAY ONE... REMAINDER OF TODAY THROUGH TONIGHT.

HOT WEATHER INTO THE EVENING FOR INLAND AREAS.

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY.
HOT DAYS INLAND SATURDAY AND SUNDAY WITH HIGH TEMPERATURES EXCEEDING
100 DEGREES IN MANY AREAS. NEAR THE COAST...TEMPERATURES WILL
QUICKLY CLIMB INTO THE 80S BY MID MORNING...THEN REMAIN STEADY OR
FALL SLOWLY INTO THE AFTERNOON WITH A COOLING SEA BREEZE.

MONDAY THROUGH THURSDAY. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NOTE...THE HAZARDOUS WEATHER OUTLOOK NOW INCORPORATES THE FLASH
FLOOD POTENTIAL INDEX THAT WAS ISSUED SEPARATELY IN PREVIOUS YEARS.
THE FLASH FLOOD POTENTIAL INDEX WILL BE INCLUDED IN THE HAZARDOUS
WEATHER OUTLOOK IF IT EXCEEDS THE LOW CATEGORY IN THE FIRST TWO
DAYS. THIS PRODUCT WILL BE UPDATED DAILY AT 4 AM AND 4 PM OR AS
NEEDED THROUGH SEPTEMBER 30.

JAD

NNNN

In the hours before

Special weather statement, Aug 26, 3:00 PM PST, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PDT FRI AUG 26 2005

CAZ042-043-048-050-055>058-060>062-271200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 PM PDT FRI AUG 26 2005

...HOT WEATHER FOR INLAND PORTIONS OF SOUTHWEST CALIFORNIA THROUGH
THE WEEKEND...

HIGH PRESSURE WILL BRING SEASONALLY HOT TEMPERATURES TO INLAND AREAS
OF SOUTHWEST CALIFORNIA THROUGH THE WEEKEND. HIGH TEMPERATURES WILL
EXCEED 100 IN THE INLAND VALLEYS AND UPPER DESERTS AND 110 IN THE
LOWER DESERTS. A SHALLOW MARINE LAYER WILL KEEP THE BEACHES COOLER.
HOWEVER...TEMPERATURES A FEW MILES INLAND FROM THE COAST WILL REACH
THE 90S. A DEVELOPING TROUGH OF LOW PRESSURE ALONG THE CALIFORNIA
COAST WILL BRING COOLING EARLY NEXT WEEK.

PEOPLE WHO ARE NOT ACCUSTOMED TO THE HEAT SHOULD PLAN ACCORDINGLY.
TRY TO AVOID STRENUOUS OUTDOOR ACTIVITY MIDDAY DURING THIS HOT
WEATHER. IF YOU HAVE TO BE OUTSIDE...AVOID PROLONGED EXPOSURE AND
DRINK PLENTY OF NON-ALCOHOLIC...NON-CAFFEINATED FLUIDS. WEAR
LIGHTWEIGHT... LIGHT-COLORED...LOOSE-FITTING CLOTHING. WEAR A HAT TO
SHIELD YOURSELF FROM THE SUN...AND USE SUN SCREEN TO REDUCE POSSIBLE
SUNBURN. TAKE ADVANTAGE OF AIR CONDITIONING AND SHADE IF POSSIBLE.
NEVER LEAVE CHILDREN OR PETS IN ENCLOSED VEHICLES...EVEN BRIEFLY.

MARTIN/JAD

NNNN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Riverside County Mountains

When
August 26, 8:40 PM PST to August 31, 11:00 PM PST
Where
Riverside County Mountains forecast zone
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
33.744, -115.994 (the zone’s center; the record gives no point)

A wildfire raced up Blaisdell Canyon on the north face of San Jacinto Mountain and temporarily shutdown the Palm Springs Aerial Tramway. The cause of the blaze was a campfire that got out of control. The Blaisdell Fire burned 5493 acres before it was extinguished.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472606.